First my story, I began taking Proscar about 2 years ago. I took it for about 8 months (two full packages and I left the third one unfinished). I first experienced negative side effects about 1 month after I began taking it, I was having sex with my girlfriend and went soft, and I could not get it hard anymore. After that incident, instead of quitting I decided to diminish the dose I was taking, I began to cut the pill in 5 instead of in 4. I thought that would work, and it did for a while. But then the side effects came back, I could not have spontaneous erections, and when I had erections they were soft I was unable to have decent sex with my girlfriend but I still could do it so I kept taking the pill, even though I was experiencing other sides (felt tired, experienced pain, I gained a little weight) The tipping point came when, being on a weekend trip with my girlfriend I just couldn´t have sex with her at all, that is when I panicked. The following day I quit taking Proscar.
After quitting first I thought everything was Ok, I began to have spontaneous erections again and I felt great. But after about two weeks I crashed. I felt always tired, flu like tired, and I could not get any kind of erections. I also experienced a certain kind of pain in the groin area and in my testicles, like small cramps or something, those cramps came also when I drank more than one drink of any kind of alcohol. I also had a hard time when I had to concentrate. That is when I really panicked I thought I had damaged myself permanently, I could not have sex and I could not drink two things that I loved, I also felt tired all the time, and I felt stupid because I was not able to concentrate well. The worst came about two months after quitting, I really felt completely like crap, and the pain in my groin area was constant.
I decided not to get depressed and I began to research about the subject, that is when I bumped into this site, and here I read some horror stories that freaked me out even more. But I decided to stop reading all those horror stories and stopped visiting these site and I set my mind to fight these syndrome because I do consider it a withdrawal syndrome.
Here is what I did:
I quit drinking more than one drink (since every time I drank more than one I experienced pain in my groin area it was an easy thing to do).
I began working out every day, even when I felt like crap and tired. I ran every other day. I did interval sprinting and I lifted heavy weights on a daily basis.
I began taking a multivitamin supplement.
I went to bed early about 10 pm or earlier (since I felt always tired that too was an easy thing to do).
I kept close watch of my diet, I began to eat more broccoli, asparragus and the like veggies, and less red meat, I also added more fruits to my diet and less dairy products.
I took 500 mg of MACA extract twice per day and 1200 mg of TRIBULUS TERRESTRIS extract, also daily. Both are used by bodybuilders to boost testosterone levels. Also MACA is used in Peru like a natural Viagra.
Following that regime it took me about 10 months to feel healthy again. I still follow the regime except that I have decided to quit taking both MACA and TRIBULUS (I do not want to take any pills anymore). Now I can say that I am fully recovered. I can have normal sex even 3 or 4 times per day, I can drink as much as I want to, without feeling any pain in my groin area (however I do not drink much anymore), and the flu like symptoms have gone away. I could say that I am 100% normal again.
And I have a bonus from all this now I am fit, the fittest I have ever been, I even have six pack abs. So now I have shaved my head and I do not worry anymore about my hairloss.
It is my first post here, and will also be my last one, I just wanted to share my experience and hope to help someone with it.